MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM

EXACTECH, INC. OPTETRAK LOGIC; LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM
Model Number 02-012-44-3015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.No information provided in the following section(s): sex, weight, and relevant tests/laboratory data.
 
Event or Problem Description
The patient has an infection and the insert was swapped with a new one and the joint was washed out.Patient was stable leaving the operating room.There was no delay to the surgery.The rep was present at the time of the surgery.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
The evaluation noted that as reported, this 73 y/o male patient was initially implanted on (b)(6) 2018 with a total knee joint and experienced an infection approximately 11 months postop.The insert only was swapped with a new one and the joint was washed out.Patient was stable leaving the or.There was no delay to the surgery.The rep was present at the time of the surgery.The device will not be returned for evaluation per hospital policy.Any ¿surgical site¿ infection noted in a patient that is greater than 3 months postop from a total joint surgical procedure is highly unlikely to be related to the surgical procedure for placement of the total joint or the device itself.(ref 1).It is noted that surgical intervention or revision along with infection is a known risk in any total joint surgery and may result in revision.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision, cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.1.Acute infection in total knee arthroplasty: diagnosis and treatment juan carlos martínez-pastor,* francisco maculé-beneyto, and santiago suso-vergara author information article notes copyright and license information disclaimer open orthop j.2013; 7: 197¿204.Published online 2013 jun 14.
 
Event or Problem Description
As reported, this 73 y/o male patient was initially implanted on (b)(6) 2018 with a total knee joint and experienced an infection approximately 11 months postop.The insert only was swapped with a new one and the joint was washed out.Patient was stable leaving the or.There was no delay to the surgery.The rep was present at the time of the surgery.The device will not be returned for evaluation per hospital policy.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 15MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9125739
Report Number1038671-2019-00470
Device Sequence Number14107151
Product Code JWH
UDI-Device Identifier10885862173584
UDI-Public10885862173584
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number02-012-44-3015
Device Catalogue Number02-012-44-3015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight59